MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM END 21 DEG -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 3.5MM END 21 DEG -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Catalog Number 225304
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4)-incomplete.The expiration date is not currently available.
 
Event or Problem Description
On (b)(6) 2018, the reported device was used for the synovial resection during screw removal surgery after hto.After the surgery, the surgeon recognized that the probe tip was broken and remained in the patient¿s body.Then, the broken fragment was removed from the patient¿s body when the surgeon performed additional removal surgery later.It was brand new and the first use when the issue occurred.No further information was provided by the hospital.
 
Additional Manufacturer Narrative
Date received by manufacturer of follow-up 1 should be november 12, 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch.A follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and inspected.It was observed that the tip of the electrode had been separated into two separate pieces from the body of the device.This complaint can be confirmed.There is no specific root cause that could be determined at this time, however a possible root cause could be that the electrode was pressed against the bone which caused the tip to break.A device history record (dhr) review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.One unrelated ncr was found that would not have contributed to the reported failure.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Brand Name
VAPR 3.5MM END 21 DEG -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7890772
Report Number1221934-2018-54648
Device Sequence Number2507971
Product Code GEI
UDI-Device Identifier10886705009282
UDI-Public10886705009282
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992406
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number225304
Device Lot NumberU1804071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2018
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer09/14/2018
10/21/2019
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date11/14/2018
10/21/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;